MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. OPSITE FLEXIFIX 5CMX10M CTN 1; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. OPSITE FLEXIFIX 5CMX10M CTN 1; TAPE AND BANDAGE, ADHESIVE
Catalog Number 66000040
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during set up for treatment, when one (1) opsite flexifix 5cmx10m ctn 1 was taken out of the carton, it was confirmed there were a lot of holes in line on the film.Treatment was resumed, without any delay, using a s+n back-up device.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
Internal reference case-(b)(4).
 
Additional Manufacturer Narrative
It was reported that, during set up for treatment, when one (1) opsite flexifix 5cmx10m ctn 1 was taken out of the carton, it was confirmed there were a lot of holes in line on the film.Treatment was resumed, without any delay, using a s+n back-up device.Patient was not injured as consequence of this problem.The sample has not been returned for evaluation, therefore we cannot establish a relationship between the product and the reported event, or identify a definitive root cause.The probable cause remains unknown.Factors may include.Human error during the manufacturing process.The line on which these dressings are produced will stop in the event that a quality issue is identified, at which point the line should be cleared of any potentially affected dressings.It is possible that the reported holes in the dressings has been missed by the operator during this line clearance and subsequently packaged along with unaffected good dressings.Strict quality checks remain in place to minimise the likelihood of re-occurrence(s) of this issue.A complaint history review revealed a number of similar instances in the last 12 months.There is nothing to indicate this is outside of acceptable rates of occurrence.The manufacturing records show no contributory factors relating to the reported event, confirming that the device was released according to the final product specification, with no non-conformances or deviations associated with this lot.No further actions by smith & nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith & nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
OPSITE FLEXIFIX 5CMX10M CTN 1
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17667614
Report Number8043484-2023-00056
Device Sequence Number15034049
Product Code KGX
UDI-Device Identifier05000223411466
UDI-Public5000223411466
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/01/2025
Device Catalogue Number66000040
Device Lot Number2217
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer11/24/2023
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown